MAUDE Adverse Event Report: CORDIS CORPORATION LONG GEN / PRO 59 X 80 BIL 80; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION LONG GEN / PRO 59 X 80 BIL 80; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG5980BPS
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product remains implanted and is thus not available for analysis.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 8mm x 59mm x 80cm palmaz genesis transhepatic biliary stent on.035¿ opta pro percutaneous transluminal angioplasty (pta) delivery system dislodged from the balloon inside the patient.The patient was fine, but they had to use another unknown stent.The left iliac artery was pre dilated with a powerflex 5 x 40 at 10 atmospheres (atm).They crossed the area with a 9 x 39 genesis with no issues prior to placing the 8 x 59.The patient had a medical history of peripheral vascular disease.The intended procedure/target lesion was the iliac artery.Vessel / lesion characteristics, the lesion had little calcification.The vessel had little tortuosity.The vessel had no angulation.The device was not used for a chronic total occlusion (total occlusion >3 months).The device was not resterilized.There were no anomalies noted when removed from the package.There were no anomalies noted during prep.The device was not inserted through a stopcock instead of a hemostatic valve.The segment was left i the iliac artery.The patient is stable after the event.The device will not be returned as it remained in the patient.
 
Additional Manufacturer Narrative
The 8mm x 59mm x 80cm palmaz genesis transhepatic biliary stent on.035¿ opta pro percutaneous transluminal angioplasty (pta) delivery system dislodged from the balloon inside the patient.The patient was fine, but they had to use another unknown stent.The left iliac artery was pre dilated with a powerflex 5 x 40 at 10 atmospheres (atm).They crossed the area with a 9 x 39 genesis with no issues prior to placing the 8 x 59.The patient had a medical history of peripheral vascular disease.The intended procedure/target lesion was the iliac artery.Vessel / lesion characteristics, the lesion had little calcification.The vessel had little tortuosity.The vessel had no angulation.The device was not used for a chronic total occlusion (total occlusion >3 months).The device was not resterilized.There were no anomalies noted when removed from the package.There were no anomalies noted during prep.The device was not inserted through a stopcock instead of a hemostatic valve.The segment was left iliac artery.The patient is stable after the event.The product was not returned for analysis.A product history record (phr) review of lot 82184380 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent dislodged - in patient¿ could not be confirmed as the device was not returned for analysis, nor was procedural imagery provided for review.The exact cause could not be determined.Vessel characteristics, although not clear, may have contributed to the reported event.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Inspect the crimped stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.B.Under fluoroscopy, use the balloon marker bands and the radiopaque stent to position the stent centrally within the stricture.During positioning, verify that the stent is still centered within the balloon marker bands and has not been dislodged.¿ this device is not indicated for the vasculature and as such is considered off label usage.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
LONG GEN / PRO 59 X 80 BIL 80
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11544683
Report Number9616099-2021-04355
Device Sequence Number2965768
Product Code FGE
UDI-Device Identifier20705032040393
UDI-Public20705032040393
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberPG5980BPS
Device Catalogue NumberPG5980BPS
Device Lot Number82184380
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
39 GENESIS; POWERFLEX 5X40